October  2014, 19(8): 2617-2629. doi: 10.3934/dcdsb.2014.19.2617

Generalized fractional isoperimetric problem of several variables

1. 

Center for Research and Development in Mathematics and Applications, Department of Mathematics, University of Aveiro, 3810-193 Aveiro, Portugal

Received  October 2013 Revised  March 2014 Published  August 2014

This work deals with the generalized fractional calculus of variations of several variables. Precisely, we prove a sufficient optimality condition for the fundamental problem and a necessary optimality condition for the isoperimetric problem. Our results cover important particular cases of problems with constant and variable order fractional operators.
Citation: Tatiana Odzijewicz. Generalized fractional isoperimetric problem of several variables. Discrete and Continuous Dynamical Systems - B, 2014, 19 (8) : 2617-2629. doi: 10.3934/dcdsb.2014.19.2617
References:
[1]

O. P. Agrawal, Generalized variational problems and Euler-Lagrange equations, Comput. Math. Appl., 59 (2010), 1852-1864. doi: 10.1016/j.camwa.2009.08.029.

[2]

R. Almeida, Fractional variational problems with the Riesz-Caputo derivative, Appl. Math. Lett., 25 (2012), 142-148. doi: 10.1016/j.aml.2011.08.003.

[3]

R. Almeida, A. B. Malinowska and D. F. M. Torres, A fractional calculus of variations for multiple integrals with application to vibrating string, J. Math. Phys., 51 (2010), 033503, 12 pp. doi: 10.1063/1.3319559.

[4]

R. Almeida, A. B. Malinowska and D. F. M. Torres, Fractional Euler-Lagrange differential equations via Caputo derivatives, Fractional Dynamics and Control, 2 (2012), 109-118. doi: 10.1007/978-1-4614-0457-6_9.

[5]

R. Almeida, S. Pooseh and D. F. M. Torres, Fractional variational problems depending on indefinite integrals, Nonlinear Anal., 75 (2012), 1009-1025. doi: 10.1016/j.na.2011.02.028.

[6]

D. Baleanu and I. S. Muslih, Lagrangian formulation of classical fields within Riemann-Liouville fractional derivatives, Phys. Scripta, 72 (2005), 119-121. doi: 10.1238/Physica.Regular.072a00119.

[7]

N. R. O. Bastos, R. A. C. Ferreira and D. F. M. Torres, Necessary optimality conditions for fractional difference problems of the calculus of variations, Discrete Contin. Dyn. Syst., 29 (2011), 417-437. doi: 10.3934/dcds.2011.29.417.

[8]

L. Bourdin, Existence of a weak solution for fractional Euler-Lagrange equations, J. Math. Anal. Appl., 399 (2013), 239-251. doi: 10.1016/j.jmaa.2012.10.008.

[9]

J. Cresson, Fractional embedding of differential operators and Lagrangian systems, J. Math. Phys., 48 (2007), 033504, 34 pp. doi: 10.1063/1.2483292.

[10]

G. S. F. Frederico and D. F. M. Torres, Fractional Noether's theorem in the Riesz-Caputo sense, Appl. Math. Comput., 217 (2010), 1023-1033. doi: 10.1016/j.amc.2010.01.100.

[11]

U. N. Katugampola, New approach to a generalized fractional integral, Appl. Math. Comput., 218 (2011), 860-865. doi: 10.1016/j.amc.2011.03.062.

[12]

A. A. Kilbas and M. Saigo, Generalized Mittag-Leffler function and generalized fractional calculus operators, Integral Transform. Spec. Func., 15 (2004), 31-49. doi: 10.1080/10652460310001600717.

[13]

A. A. Kilbas, H. M. Srivastava and J. J. Trujillo, Theory and Applications of Fractional Differential Equations, North-Holland Mathematics Studies, 204, Elsevier, Amsterdam, 2006.

[14]

M. Klimek, On Solutions of Linear Fractional Differential Equations of a Variational Type, The Publishing Office of Czestochowa University of Technology, Czestochowa, 2009.

[15]

M. Klimek and M. Lupa, Reflection symmetric formulation of generalized fractional variational calculus, Fract. Calc. Appl. Anal., 16 (2013), 243-261. doi: 10.2478/s13540-013-0015-x.

[16]

A. B. Malinowska, A formulation of the fractional Noether-type theorem for multidimensional Lagrangians, Appl. Math. Lett., 25 (2012), 1941-1946. doi: 10.1016/j.aml.2012.03.006.

[17]

A. B. Malinowska and D. F. M. Torres, Introduction to the Fractional Calculus of Variations, Imperial College Press, 2012. doi: 10.1142/p871.

[18]

T. Odzijewicz, Variable order fractional isoperimetric problem of several variables, Advances in the Theory and Applications of Non-integer Order Systems, 257 (2013), 133-139. doi: 10.1007/978-3-319-00933-9_11.

[19]

T. Odzijewicz, A. B. Malinowska and D. F. M. Torres, Fractional calculus of variations of several independent variables, European Phys. J., 222 (2013), 1813-1826. doi: 10.1140/epjst/e2013-01966-0.

[20]

T. Odzijewicz, A. B. Malinowska and D. F. M. Torres, Green's theorem for generalized fractional derivative, Fract. Calc. Appl. Anal., 16 (2013), 64-75. doi: 10.2478/s13540-013-0005-z.

[21]

T. Odzijewicz, A. B. Malinowska and D. F. M. Torres, Generalized fractional calculus with applications to the calculus of variations, Comput. Math. Appl., 64 (2012), 3351-3366. doi: 10.1016/j.camwa.2012.01.073.

[22]

F. Riewe, Nonconservative Lagrangian and Hamiltonian mechanics, Phys. Rev. E (3), 53 (1996), 1890-1899. doi: 10.1103/PhysRevE.53.1890.

[23]

F. Riewe, Mechanics with fractional derivatives, Phys. Rev. E (3), 55 (1997), 3581-3592. doi: 10.1103/PhysRevE.55.3581.

show all references

References:
[1]

O. P. Agrawal, Generalized variational problems and Euler-Lagrange equations, Comput. Math. Appl., 59 (2010), 1852-1864. doi: 10.1016/j.camwa.2009.08.029.

[2]

R. Almeida, Fractional variational problems with the Riesz-Caputo derivative, Appl. Math. Lett., 25 (2012), 142-148. doi: 10.1016/j.aml.2011.08.003.

[3]

R. Almeida, A. B. Malinowska and D. F. M. Torres, A fractional calculus of variations for multiple integrals with application to vibrating string, J. Math. Phys., 51 (2010), 033503, 12 pp. doi: 10.1063/1.3319559.

[4]

R. Almeida, A. B. Malinowska and D. F. M. Torres, Fractional Euler-Lagrange differential equations via Caputo derivatives, Fractional Dynamics and Control, 2 (2012), 109-118. doi: 10.1007/978-1-4614-0457-6_9.

[5]

R. Almeida, S. Pooseh and D. F. M. Torres, Fractional variational problems depending on indefinite integrals, Nonlinear Anal., 75 (2012), 1009-1025. doi: 10.1016/j.na.2011.02.028.

[6]

D. Baleanu and I. S. Muslih, Lagrangian formulation of classical fields within Riemann-Liouville fractional derivatives, Phys. Scripta, 72 (2005), 119-121. doi: 10.1238/Physica.Regular.072a00119.

[7]

N. R. O. Bastos, R. A. C. Ferreira and D. F. M. Torres, Necessary optimality conditions for fractional difference problems of the calculus of variations, Discrete Contin. Dyn. Syst., 29 (2011), 417-437. doi: 10.3934/dcds.2011.29.417.

[8]

L. Bourdin, Existence of a weak solution for fractional Euler-Lagrange equations, J. Math. Anal. Appl., 399 (2013), 239-251. doi: 10.1016/j.jmaa.2012.10.008.

[9]

J. Cresson, Fractional embedding of differential operators and Lagrangian systems, J. Math. Phys., 48 (2007), 033504, 34 pp. doi: 10.1063/1.2483292.

[10]

G. S. F. Frederico and D. F. M. Torres, Fractional Noether's theorem in the Riesz-Caputo sense, Appl. Math. Comput., 217 (2010), 1023-1033. doi: 10.1016/j.amc.2010.01.100.

[11]

U. N. Katugampola, New approach to a generalized fractional integral, Appl. Math. Comput., 218 (2011), 860-865. doi: 10.1016/j.amc.2011.03.062.

[12]

A. A. Kilbas and M. Saigo, Generalized Mittag-Leffler function and generalized fractional calculus operators, Integral Transform. Spec. Func., 15 (2004), 31-49. doi: 10.1080/10652460310001600717.

[13]

A. A. Kilbas, H. M. Srivastava and J. J. Trujillo, Theory and Applications of Fractional Differential Equations, North-Holland Mathematics Studies, 204, Elsevier, Amsterdam, 2006.

[14]

M. Klimek, On Solutions of Linear Fractional Differential Equations of a Variational Type, The Publishing Office of Czestochowa University of Technology, Czestochowa, 2009.

[15]

M. Klimek and M. Lupa, Reflection symmetric formulation of generalized fractional variational calculus, Fract. Calc. Appl. Anal., 16 (2013), 243-261. doi: 10.2478/s13540-013-0015-x.

[16]

A. B. Malinowska, A formulation of the fractional Noether-type theorem for multidimensional Lagrangians, Appl. Math. Lett., 25 (2012), 1941-1946. doi: 10.1016/j.aml.2012.03.006.

[17]

A. B. Malinowska and D. F. M. Torres, Introduction to the Fractional Calculus of Variations, Imperial College Press, 2012. doi: 10.1142/p871.

[18]

T. Odzijewicz, Variable order fractional isoperimetric problem of several variables, Advances in the Theory and Applications of Non-integer Order Systems, 257 (2013), 133-139. doi: 10.1007/978-3-319-00933-9_11.

[19]

T. Odzijewicz, A. B. Malinowska and D. F. M. Torres, Fractional calculus of variations of several independent variables, European Phys. J., 222 (2013), 1813-1826. doi: 10.1140/epjst/e2013-01966-0.

[20]

T. Odzijewicz, A. B. Malinowska and D. F. M. Torres, Green's theorem for generalized fractional derivative, Fract. Calc. Appl. Anal., 16 (2013), 64-75. doi: 10.2478/s13540-013-0005-z.

[21]

T. Odzijewicz, A. B. Malinowska and D. F. M. Torres, Generalized fractional calculus with applications to the calculus of variations, Comput. Math. Appl., 64 (2012), 3351-3366. doi: 10.1016/j.camwa.2012.01.073.

[22]

F. Riewe, Nonconservative Lagrangian and Hamiltonian mechanics, Phys. Rev. E (3), 53 (1996), 1890-1899. doi: 10.1103/PhysRevE.53.1890.

[23]

F. Riewe, Mechanics with fractional derivatives, Phys. Rev. E (3), 55 (1997), 3581-3592. doi: 10.1103/PhysRevE.55.3581.

[1]

Nuno R. O. Bastos, Rui A. C. Ferreira, Delfim F. M. Torres. Necessary optimality conditions for fractional difference problems of the calculus of variations. Discrete and Continuous Dynamical Systems, 2011, 29 (2) : 417-437. doi: 10.3934/dcds.2011.29.417

[2]

Jacky Cresson, Fernando Jiménez, Sina Ober-Blöbaum. Continuous and discrete Noether's fractional conserved quantities for restricted calculus of variations. Journal of Geometric Mechanics, 2022, 14 (1) : 57-89. doi: 10.3934/jgm.2021012

[3]

Mehar Chand, Jyotindra C. Prajapati, Ebenezer Bonyah, Jatinder Kumar Bansal. Fractional calculus and applications of family of extended generalized Gauss hypergeometric functions. Discrete and Continuous Dynamical Systems - S, 2020, 13 (3) : 539-560. doi: 10.3934/dcdss.2020030

[4]

Rafał Kamocki, Marek Majewski. On the continuous dependence of solutions to a fractional Dirichlet problem. The case of saddle points. Discrete and Continuous Dynamical Systems - B, 2014, 19 (8) : 2557-2568. doi: 10.3934/dcdsb.2014.19.2557

[5]

Vaibhav Mehandiratta, Mani Mehra, Günter Leugering. Existence results and stability analysis for a nonlinear fractional boundary value problem on a circular ring with an attached edge : A study of fractional calculus on metric graph. Networks and Heterogeneous Media, 2021, 16 (2) : 155-185. doi: 10.3934/nhm.2021003

[6]

Agnieszka B. Malinowska, Delfim F. M. Torres. Euler-Lagrange equations for composition functionals in calculus of variations on time scales. Discrete and Continuous Dynamical Systems, 2011, 29 (2) : 577-593. doi: 10.3934/dcds.2011.29.577

[7]

Andreas Kreuml. The anisotropic fractional isoperimetric problem with respect to unconditional unit balls. Communications on Pure and Applied Analysis, 2021, 20 (2) : 783-799. doi: 10.3934/cpaa.2020290

[8]

Norihisa Ikoma. Multiplicity of radial and nonradial solutions to equations with fractional operators. Communications on Pure and Applied Analysis, 2020, 19 (7) : 3501-3530. doi: 10.3934/cpaa.2020153

[9]

Huijun He, Zhaoyang Yin. On the Cauchy problem for a generalized two-component shallow water wave system with fractional higher-order inertia operators. Discrete and Continuous Dynamical Systems, 2017, 37 (3) : 1509-1537. doi: 10.3934/dcds.2017062

[10]

Pak Tung Ho, Rong Tang. Fractional Yamabe solitons and fractional Nirenberg problem. Communications on Pure and Applied Analysis, 2021, 20 (9) : 3215-3234. doi: 10.3934/cpaa.2021103

[11]

Fahd Jarad, Thabet Abdeljawad. Generalized fractional derivatives and Laplace transform. Discrete and Continuous Dynamical Systems - S, 2020, 13 (3) : 709-722. doi: 10.3934/dcdss.2020039

[12]

Krunal B. Kachhia. Comparative study of fractional Fokker-Planck equations with various fractional derivative operators. Discrete and Continuous Dynamical Systems - S, 2020, 13 (3) : 741-754. doi: 10.3934/dcdss.2020041

[13]

Wenxiong Chen, Congming Li, Jiuyi Zhu. Fractional equations with indefinite nonlinearities. Discrete and Continuous Dynamical Systems, 2019, 39 (3) : 1257-1268. doi: 10.3934/dcds.2019054

[14]

Wenxiong Chen, Shijie Qi. Direct methods on fractional equations. Discrete and Continuous Dynamical Systems, 2019, 39 (3) : 1269-1310. doi: 10.3934/dcds.2019055

[15]

Fahd Jarad, Sugumaran Harikrishnan, Kamal Shah, Kuppusamy Kanagarajan. Existence and stability results to a class of fractional random implicit differential equations involving a generalized Hilfer fractional derivative. Discrete and Continuous Dynamical Systems - S, 2020, 13 (3) : 723-739. doi: 10.3934/dcdss.2020040

[16]

Bernard Dacorogna, Giovanni Pisante, Ana Margarida Ribeiro. On non quasiconvex problems of the calculus of variations. Discrete and Continuous Dynamical Systems, 2005, 13 (4) : 961-983. doi: 10.3934/dcds.2005.13.961

[17]

Daniel Faraco, Jan Kristensen. Compactness versus regularity in the calculus of variations. Discrete and Continuous Dynamical Systems - B, 2012, 17 (2) : 473-485. doi: 10.3934/dcdsb.2012.17.473

[18]

Zhongyuan Liu. Concentration of solutions for the fractional Nirenberg problem. Communications on Pure and Applied Analysis, 2016, 15 (2) : 563-576. doi: 10.3934/cpaa.2016.15.563

[19]

Nguyen Huy Tuan, Mokhtar Kirane, Long Dinh Le, Van Thinh Nguyen. On an inverse problem for fractional evolution equation. Evolution Equations and Control Theory, 2017, 6 (1) : 111-134. doi: 10.3934/eect.2017007

[20]

Mikko Kemppainen, Peter Sjögren, José Luis Torrea. Wave extension problem for the fractional Laplacian. Discrete and Continuous Dynamical Systems, 2015, 35 (10) : 4905-4929. doi: 10.3934/dcds.2015.35.4905

2021 Impact Factor: 1.497

Metrics

  • PDF downloads (219)
  • HTML views (0)
  • Cited by (3)

Other articles
by authors

[Back to Top]